Journal of Spectral Theory


Full-Text PDF (265 KB) | Metadata | Table of Contents | JST summary
Volume 7, Issue 1, 2017, pp. 201–226
DOI: 10.4171/JST/160

Published online: 2017-03-22

Spectral homogeneity of discrete one-dimensional limit-periodic operators

Jake Fillman[1]

(1) Rice University, Houston, USA

We prove that a dense subset of limit periodic operators have spectra which are homogeneous Cantor sets in the sense of Carleson. Moreover, by using work of Egorova, our examples have purely absolutely continuous spectrum. The construction is robust enough to extend the results to arbitrary p-adic hulls by using the dynamical formalism proposed by Avila. The approach uses Floquet theory to break up the spectra of periodic approximants in a carefully controlled manner to produce Cantor spectrum and to establish the lower bounds needed to prove homogeneity.

Keywords: Schrödinger operators, Jacobi matrices, CMV matrices, homogenous sets, limit-periodic operators

Fillman Jake: Spectral homogeneity of discrete one-dimensional limit-periodic operators. J. Spectr. Theory 7 (2017), 201-226. doi: 10.4171/JST/160